coverSUBSCRIBE
Close

My Period Makes Me Sick!

I always dread getting my period because it makes me throw up. Why does this happen? And will it ever stop?

As if having your period weren’t fun enough. “Vomiting can happen because of painful cramps or hormonal changes that come with the onset of your period,” says gynecologist Dr. Paula Adams Hillard, director of women’s health at the University of Cincinnati College of Medicine.

Dr. Hillard suggests checking with your doc first to make sure it’s OK for you to take an over-the-counter medicine, like ibuprofen (Advil, Nuprin, Motrin) or naproxen (Aleve), to help relieve symptoms. She recommends taking the medicine with food at the first sign of cramping or nausea.

And don’t stop taking it until your period ends, even if you’re feelings better. If that doesn’t help, make an appointment with your doctor.

POSTED IN

by GL | 2/1/2016
jump to comments
share